Alert archive / Colorado / Blizzard Warnings in 2010
Blizzard Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this blizzard warning at Nov 17, 2010, 12:36 AM MST for 4 counties in Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2010, 12:36 AM MST (07:36 UTC)
- Expired
- Nov 17, 2010, 5:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS45 KBOU 170736 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1236 AM MST WED NOV 17 2010 COZ045-046-171200- /O.NEW.KBOU.BZ.W.0001.101117T0736Z-101117T1200Z/ CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON 1236 AM MST WED NOV 17 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. * TIMING...MODERATE TO HEAVY SNOW WITH GUSTY WINDS WILL CAUSE WHITEOUT CONDITIONS OVER EASTERN ADAMS...EASTERN ARAPAHOE AND NORTHERN LINCOLN COUNTIES THROUGH ABOUT 5 AM. * WINDS/VISIBILITY/WIND CHILL...NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 TO 50 MPH. VISIBILITIES LESS THAN A QUARTER MILE IN BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES NEW ACCUMULATION BY 5 AM WITH SNOW DRIFTS OF ONE TO TWO FEET. * MAIN IMPACT...THERE WILL BE DANGEROUS DRIVING CONDITIONS ALONG I-70 BETWEEN DEER TRAIL AND ARRIBA. VISIBILITIES WILL DROP TO LESS THAN A QUARTER MILE AT TIMES IN BLOWING SNOW. ROADS WILL BE ICY AND SNOW PACKED WITH DRIFTING OF SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ031-033-034-171200- /O.CON.KBOU.WS.W.0010.000000T0000Z-101117T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1236 AM MST WED NOV 17 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. * TIMING...SNOW WILL CONTINUE TONIGHT...HEAVY AT TIMES THROUGH MIDNIGHT... BEFORE DECREASING LATER TONIGHT. SNOWFALL RATES WILL BE UP TO AN INCH PER HOUR ON HIGHER WEST FACING SLOPES. * ACCUMULATION/WIND...SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 12 INCHES...WITH LOCAL HIGHER AMOUNTS TO 15 INCHES ALONG NORTH AND WEST FACING SLOPES. NORTHWEST TO WEST WINDS 20 TO 30 MPH WILL OCCUR WITH GUSTS TO 60 MPH OVER EXPOSED RIDGES. * IMPACTS...BLOWING AND DRIFTING SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND SLICK...AND COULD BE CLOSED AT TIMES. IN ADDITION...THE BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ030-032-171200- /O.CON.KBOU.WW.Y.0025.000000T0000Z-101117T1200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 1236 AM MST WED NOV 17 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. * TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT...GRADUALLY DIMINISHING LATER IN THE NIGHT. * ACCUMULATION/WIND...TOTAL SNOWFALL WILL RANGE FROM 4 TO 8 INCHES. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...BLOWING AND DRIFTING SNOW WILL CAUSE ROADS TO BE SNOW PACKED AND SLICK. IN ADDITION...THE BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
785 WWUS45 KBOU 171153 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 453 AM MST WED NOV 17 2010 ...WINTER STORM HAS MOVED OUT OF THE STATE... .THE WINTER STORM THAT MOVED OVER COLORADO ON TUESDAY WITH MODERATE TO HEAVY SNOW AND WIND IN THE MOUNTAINS AND A BAND OF HEAVY SNOW AND WHITEOUT CONDITIONS ON THE EASTERN COLORADO PLAINS IS MOVING OUT OF THE STATE THIS MORNING. HIGH PRESSURE WILL BE BUILDING OVER THE STATE TODAY WITH DRIER WEATHER AND DECREASING WINDS. COZ045-046-171300- /O.EXP.KBOU.BZ.W.0001.000000T0000Z-101117T1200Z/ CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON 453 AM MST WED NOV 17 2010 ...BLIZZARD WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE BLIZZARD WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. HEAVY SNOW THAT DEVELOPED OVER EASTERN ADAMS...EASTERN ARAPAHOE...NORTHEAST ELBERT AND NORTHERN LINCOLN COUNTIES HAS ENDED. WIND GUSTS OF 40 TO 50 MPH EARLIER THIS MORNING HAVE DECREASED TO 30 TO 40 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH THE LATE MORNING HOURS. $$ COZ031-033-034-171300- /O.EXP.KBOU.WS.W.0010.000000T0000Z-101117T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 453 AM MST WED NOV 17 2010 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS MORNING ABOVE 10000 FEET...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ COZ030-032-171300- /O.EXP.KBOU.WW.Y.0025.000000T0000Z-101117T1200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 453 AM MST WED NOV 17 2010 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. $$ DANKERS
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this blizzard warning went out at Nov 17, 12:10 AM MST, 26 minutes earlier.
Area forecast discussion, Nov 17, 12:10 AM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1210 AM MST WED NOV 17 2010 .UPDATE 3...AM GOING TO ISSUE A BLIZZARD WARNING IN ZONES 45 AND 46 THROUGH 5 AM. WRAP-AROUND SNOW BAND HAS FORMED FROM WESTERN MORGAN COUNTY DOWN INTO CENTRAL LINCOLN COUNTY. RADAR IS SHOWING MODERATE SNOWFALL WITHIN THE BAND AND LIMON IS REPORTING WIND GUSTS TO 40 KNOTS WITH HEAVY SNOW AND QUARTER MILE VISIBILITY. THESE CONDITIONS SHOULD CONTINUE FOR A COUPLE MORE HOURS...WITH WHITEOUT CONDITIONS ON THE STRETCH OF I-70 AROUND LIMON. .UPDATE 2...MAIN CHANGE WAS TO DELAY THE ENDING OF WARNINGS/ADVISORIES UNTIL 5 AM FOR THE MOUNTAINS. SNOW SHOULD BEGIN TO WIND DOWN LATER IN THE NIGHT BUT STILL SOME GUSTY WINDS AND LIGHT SNOW TO KEEP HILITES UNTIL ALMOST DAWN. MOST OF THE PRECIP IS CHANGING TO ALL SNOW ON THE PLAINS WITH SOME EMBEDDED HEAVIER BANDS OF SNOW EAST OF THE URBAN CORRIDOR. CURRENT FORECASTS LOOKS OK WITH A FEW INCHES OF SNOW BEFORE WINDING DOWN LATER IN THE NIGHT ON THE PLAINS. .UPDATE 1...HAVE CONTINUED THE PROCESS OF INCREASING POPS TONIGHT TO LIKELY FOR MUCH OF THE LOWER ELEVATIONS. SECONDARY SURGE ACROSS WYOMING AND WITH STRONG UPPER JET IS ENHANCING PRECIP ACROSS SERN WY AND NOW EXPANDING SOUTHWARD INTO THE NORTHEAST PLAINS OF COLORADO. DUE TO THE BANDED NATURE OF THE PRECIP...COULD BE SOME LOCAL HIGHER AMOUNTS BUT A GENERAL 1-2 INCHES LOOK OK. STILL SOME UNCERTAINTY ABOUT THE URBAN CORRIDOR...BUT TRENDS ARE SHOWING WINDS SHIFTING N-NE WHICH WILL GIVE US SOME WEAK UPSLOPE COMPONENT. NOT LOOKING AT ADVISORIES ATTM...BUT IF BANDED PRECIP REMAINS STATIONARY FOR A CHUNK OF TIME THEN WILL NEED TO HOIST ADVISORIES AS WELL. SEE AVIATION UPDATE BELOW. .SHORT TERM...SNOW CONTINUES ACROSS MOUNTAINS UNDER FAIRLY STRONG NORTHWEST FLOW ALOFT. AIRMASS REMAINS SATURATED ALONG WITH MOIST ADIABATIC LAPSE RATES THROUGH THIS EVENING. LOCAL SNOW MODELS PRODUCING ROUGHLY TO 6 INCHES...MAINLY THIS EVENING. MODELS DECREASE WINDS ONLY SLIGHTLY AFTER MIDNIGHT. AIRMASS IS ALSO UNSTABLE...AS NOTED BY SOME LIGHTNING OVER SOUTHWEST WYOMING. GIVEN THE ABOVE CRITERIA DECIDED TO UPGRADE THE CURRENT MOUNTAIN ADVISORY TO A WARNING THROUGH 10Z. ZONES 30 AND 32 SHOULD ALSO GET SOME DECENT SNOWS AS WELL...SO ISSUED A WINTER WEATHER ADVISORY FOR THOSE ZONES. MOISTURE DEPTH DECREASES BY MORNING AS STABILITY INCREASES. SHOULD SEE A MARKED DECREASE IN SNOWFALL BY MORNING. THIS TREND ALREADY COVERED NICELY IN GRIDS. GUSTY WINDS HAVE MIXED ALONG FOOTHILLS AND ADJACENT PLAINS. GRADIENT DECREASES DURING THE EVENING...SO WINDS SHOULD ALSO BE ON THE DECREASE. MAIN CONCERN FOR TONIGHT IS A SHORTWAVE SHOWING UP IN WYOMING...PROGGED TO MOVE SOUTHWEST ACROSS THE AREA THIS EVENING...MAINLY BETWEEN 00Z AND 05Z. INITIAL SURGE HAS JUST MOVED ACROSS BOULDER AND WELD COUNTIES WITH SOME RAIN AND SNOW. QG VERTICAL VELOCITY PROGS SHOW A GOOD BATCH OF ASCENT ASSOCIATED WITH THE WAVE AFTER 00Z. MODELS SHOW SOME LIGHT QPF AS WELL AS SNOW ACCUMULATION THROUGH 06Z...MAINLY EAST OF THE URBAN CORRIDOR. LATEST NAM ACTUALLY SHOWS AROUND 3 INCHES OVER EASTERN ZONE 45 AND SOUTHWEST ZONE 49 BY MIDNIGHT. ALREADY BUMPED UP POPS ACROSS PLAINS EARLIER. DECIDED TO INCREASE THE AREA OF LIKELY POPS TO INCLUDE ZONES 42 AND 44 WITH AROUND AN INCH ACCUMULATION. KEPT URBAN CORRIDOR IN THE CHANCE POP CATEGORY THINKING THAT THE DOWNSLOPE FLOW WILL LIMIT THE SHOWER ACTIVITY. THIS MAY NEED TO BE WATCHED IF SURFACE FLOW BECOMES MORE NORTHERLY. WAVE EXITS CFWA AFTER MIDNIGHT...WITH SUBSIDENCE OVER AREA. CURRENT GRIDS INDICATING THIS TREND AS WELL. ON WEDNESDAY...CROSS SECTIONS SHOW MUCH DRIER AIRMASS IN PLACE ACROSS AREA...ESPECIALLY THE MOUNTAINS. LEFT SOME LINGERING LIGHT SNOW ACROSS THE HIGH COUNTRY IN THE MORNING HOURS. OTHERWISE DRY CONDITIONS TO PREVAIL WITH SOME GUSTY WINDS ACROSS THE MOUNTAINS AND FAR EASTERN PLAINS. .LONG TERM...A DRIER WEST/NORTHWESTERLY FLOW ALOFT WILL BE OVER THE CWFA ON WEDNESDAY NIGHT. THE FLOW ALOFT WILL SHIFT TO WEST- SOUTHWESTERLY ON THURSDAY AS THE UPPER LEVEL RIDGE AXIS SHIFTS OVER EASTERN CO...WITH THE OVERALL QG NEUTRAL. THE FLOW ALOFT WILL REMAIN MDT-STG. THE MDLS STILL INDICATE A LEE SIDE SURFACE TROF DEVELOPING ALONG THE FRONT RANGE ON THURSDAY WHICH WILL HELP WARM AREAS UP ALONG AND WEST OF THE TROF AXIS. 850 TEMPERATURES ALONG THE FRONT RANGE ARE PROGGED TO JUMP FROM AROUND +6C WEDNESDAY AFTN...WARMING TO +16-19C THURSDAY AFTN. THIS WARMUP ALREADY REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS PLANNED AT THIS TIME. THE FLOW ALOFT WILL REMAIN SOUTHWESTERLY FOR FRIDAY... SATURDAY AND SUNDAY WITH AN UPPER LEVEL TROF DEVELOPING OVER THE PACIFIC NORTHWEST. MOISTURE IS EXPECTED TO MAKE ITS WAY BACK INTO THE MOUNTAINS FOR SUNDAY THROUGH TUESDAY. THE FLOW ALOFT WILL FAVOR ZONE 31...WL GO WITH CHC POPS THERE...WITH SLIGHT CHC POPS IN ZONES 30 AND 32>34. ALONG THE FOOTHILLS AND ADJACENT PLAINS DOWNSLOPE COMPONENT WILL ADD UP TO DRY CONDITIONS THROUGH THE PERIOD. && .AVIATION...UPDATE 2...HEAVIEST PRECIP IS OVER KDEN WTIH LIGHT SNOW. A CALL OUT TO THE DIA AIRPORT SHOWS MOST OF THE SNOW IS MELTING WITH CONCRETE SURFACES STILL JUST WET. IFR CONDITIONS IN THE SNOW NOW AT DEN AND THIS LOOKS TO CONTINUE FOR ANOTHER 2-3 HOURS. ANY SNOW ACCUMULATION UP TO AN INCH BUT CAN'T RULE OUT UP TO 2 INCHES IF LOCATION SITS UNDER A BAND OF SNOW. LOWER CIGS AND HEAVIER PRECIP HAVING A HARDER TIME MAKING IT FURTHER WEST AND SOUTH AT BJC/APA BUT EXPECT APA CONDITIONS WILL DETERIORATE IN THE NEXT COUPLE OF HOURS WITH GENERAL IMPROVEMENT BETWEEN 08-11Z. && .BOU WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL 5 AM FOR PORTIONS OF THE EAST-CENTRAL PLAINS...ZONES 45 AND 46. ...WINTER STORM WARNING UNTIL 5 AM MST WEDNESDAY MORNING FOR THE NORTH CENTRAL MOUNTAINS ZONES 31..33 AND 34. ...WINTER WEATHER ADVISORY FOR SNOW UNTIL 5 AM MST WEDNESDAY MORNING FOR NORTH CENTRAL MOUNTAIN VALLEYS ZONES 30 AND 32. && KDRBY/SWE/D-L/COOPER
Hazardous weather outlook, Nov 16, 3:35 PM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER CO 335 PM MST TUE NOV 16 2010 COZ030>051-171300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 335 PM MST TUE NOV 16 2010 ...WINTER STORM WARNING FOR NORTH CENTRAL MOUNTAINS AND WINTER WEATHER ADVISORIES FOR THE MOUNTAIN VALLEYS UNTIL 3 AM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL CONTINUE IN THE NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING WITH ACCUMULATIONS OF 6 TO 12 INCHES AND EVEN HIGHER AMOUNTS UP TO 15 INCHES ON HIGHER WEST FACING SLOPES. SNOWFALL IN THE MOUNTAIN VALLEYS WILL RANGE FROM 4 TO 8 INCHES. IN ADDITION...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ACROSS THE RIDGES WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. OCCASIONAL WIND GUSTS TO 50 MPH WILL ALSO OCCUR ALONG THE FOOTHILLS OF BOULDER AND LARIMER COUNTIES THROUGH THIS EVENING. ACROSS THE PLAINS...A WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING WITH A CHANCE OF AFTERNOON RAIN SHOWERS AND EVENING SNOW SHOWERS ALONG WITH GUSTY WINDS TO 50 MPH. SNOW ACCUMULATIONS OF UP TO TWO INCHES ARE POSSIBLE EAST OF STERLING TO AKRON LINE AND FURTHER SOUTH OVER THE PALMER DIVIDE. NO ACCUMULATION IS EXPECTED ELSEWHERE ACROSS THE PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL PERSIST OF AND ON IN HIGH COUNTRY THROUGH THE PERIOD...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF SNOW ACCUMULATION WILL BE APPRECIATED. SWE/D-L/FMC
In the hours before
Local storm report, Nov 16, 8:51 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
851 PM MST TUE NOV 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
11/16/2010 M7.2 INCH SUMMIT CO TRAINED SPOTTER
0722 PM SNOW N FAIRPLAY 39.23N 106.00W
11/16/2010 M2.5 INCH PARK CO TRAINED SPOTTER
0400 PM SNOW 4 ENE NEDERLAND 39.98N 105.44W
11/16/2010 M2.5 INCH BOULDER CO TRAINED SPOTTER
0400 PM HEAVY SNOW 1 NNW GRAND LAKE 40.27N 105.83W
11/16/2010 M10.0 INCH GRAND CO CO-OP OBSERVER
0300 PM SNOW 1 WNW FRASER 39.94N 105.82W
11/16/2010 M2.0 INCH GRAND CO CO-OP OBSERVER
&&
JKLocal storm report, Nov 16, 10:47 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1047 PM MST TUE NOV 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SNOW 8 SE WATKINS 39.67N 104.49W
11/16/2010 M2.2 INCH ARAPAHOE CO TRAINED SPOTTER
PAST HOUR
0800 PM HEAVY SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
11/16/2010 M7.2 INCH SUMMIT CO TRAINED SPOTTER
0722 PM SNOW N FAIRPLAY 39.23N 106.00W
11/16/2010 M2.5 INCH PARK CO TRAINED SPOTTER
0400 PM SNOW 4 ENE NEDERLAND 39.98N 105.44W
11/16/2010 M2.5 INCH BOULDER CO TRAINED SPOTTER
0400 PM HEAVY SNOW 1 NNW GRAND LAKE 40.27N 105.83W
11/16/2010 M10.0 INCH GRAND CO CO-OP OBSERVER
&&
JKNearby
Blizzard Warnings in Colorado, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.